Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 15, NWS Tucson, AZ

December 6, 2007

NWS Tucson, AZ issued this wind advisory at Dec 6, 2007, 2:12 PM MST. It took effect at Dec 7, 2007, 11:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2007, 2:12 PM MST (21:12 UTC)
In effect from
Dec 7, 2007, 11:00 AM MST
Expired
Dec 8, 2007, 12:00 AM MST
In force
13 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 062112
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT FOR NORTHERN GREENLEE COUNTY...

AZZ019-070515-
/O.NEW.KTWC.WI.Y.0015.071207T1800Z-071208T0700Z/
NORTHERN GREENLEE COUNTY-
212 PM MST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT. 

STRONG LOW PRESSURE WILL BEGIN TO MOVE THROUGH NEVADA DURING THE
DAY ON FRIDAY. AS IT DOES SO...THE COLD FRONT ASSOCIATED WITH THIS
STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO NORTHERN GREENLEE
COUNTY...ESPECIALLY IN THE AREA OF THE WHITE MOUNTAINS. SUSTAINED 
WIND SPEEDS IN EXCESS OF 30 MPH AND GUSTS AROUND 40 MPH CAN BE
EXPECTED THROUGHOUT THE DAY FRIDAY. IN ADDITION...SNOWFALL IS
EXPECTED TO BEGIN OVER THE ADVISORY AREA FRIDAY EVENING. GIVEN THE
WIND SPEEDS EXPECTED...SOME AREAS MAY SEE PERIODS OF LOW
VISIBILITY AS WELL AS BLOWING AND DRIFTING SNOW. CAUTION IS
STRONGLY ENCOURAGED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
4 follow-up statements
000 
WWUS75 KTWC 070342
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
842 PM MST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT FOR NORTHERN GREENLEE COUNTY...

AZZ019-071100-
/O.CON.KTWC.WI.Y.0015.071207T1800Z-071208T0700Z/
NORTHERN GREENLEE COUNTY-
842 PM MST THU DEC 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT
MST FRIDAY NIGHT...

STRONG LOW PRESSURE WILL BEGIN TO MOVE THROUGH NEVADA DURING THE
DAY ON FRIDAY. AS IT DOES SO...THE COLD FRONT ASSOCIATED WITH THIS
STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO NORTHERN GREENLEE
COUNTY...ESPECIALLY IN THE AREA OF THE WHITE MOUNTAINS. SUSTAINED
WIND SPEEDS IN EXCESS OF 30 MPH AND GUSTS AROUND 40 MPH CAN BE
EXPECTED THROUGHOUT THE DAY FRIDAY. IN ADDITION...SNOWFALL IS
EXPECTED TO BEGIN OVER THE ADVISORY AREA FRIDAY EVENING. GIVEN THE
WIND SPEEDS EXPECTED...SOME AREAS MAY SEE PERIODS OF LOW
VISIBILITY AS WELL AS BLOWING AND DRIFTING SNOW. CAUTION IS
STRONGLY ENCOURAGED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 071007
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
307 AM MST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MST
FRIDAY NIGHT FOR NORTHERN GREENLEE COUNTY...

AZZ019-072200-
/O.CON.KTWC.WI.Y.0015.071207T1800Z-071208T0700Z/
NORTHERN GREENLEE COUNTY-
307 AM MST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

A LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BRING STRONG WINDS
TO NORTHERN GREENLEE COUNTY...ESPECIALLY IN THE AREA OF THE WHITE
MOUNTAINS. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH AND GUSTS
AROUND 40 MPH CAN BE EXPECTED TODAY AND THIS EVENING. IN
ADDITION...SNOWFALL IS EXPECTED TO BEGIN OVER THE ADVISORY AREA BY
THE EVENING HOURS. GIVEN THE WIND SPEEDS EXPECTED...SOME AREAS MAY
SEE PERIODS OF LOW VISIBILITY AS WELL AS BLOWING AND DRIFTING
SNOW. CAUTION IS STRONGLY ENCOURAGED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 072015
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
115 PM MST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
ELEVATIONS ABOVE 7000 FEET IN NORTHERN GREENLEE COUNTY...

AZZ019-080700-
/O.CON.KTWC.WI.Y.0015.000000T0000Z-071208T0700Z/
NORTHERN GREENLEE COUNTY-
115 PM MST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT 
ABOVE 7000 FEET...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
ELEVATIONS ABOVE 7000 FEET.

A COLD FRONT ASSOCIATED WITH STRONG LOW PRESSURE WILL PASS THROUGH
THE ADVISORY AREA BY THIS EVENING. STRONG AND GUSTY WINDS WILL
CONTINUE AS THIS FRONT APPROACHES AND PASSES THROUGH THE AREA.
SUSTAINED WINDS IN EXCESS OF 30 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED TO CONTINUE THROUGH THE AFTERNOON INTO THE EVENING HOURS
BEFORE BEGINNING TO TAPER OFF AROUND MIDNIGHT TONIGHT. IN
ADDITION...SNOWFALL IS EXPECTED TO START OVER THE ADVISORY AREA BY
MID EVENING. GIVEN THE WIND SPEEDS EXPECTED...SOME AREAS MAY SEE
PERIODS OF LOW VISIBILITY AS WELL AS BLOWING AND DRIFTING SNOW.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 080701
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1201 AM MST SAT DEC 8 2007

AZZ019-080815-
/O.EXP.KTWC.WI.Y.0015.000000T0000Z-071208T0700Z/
NORTHERN GREENLEE COUNTY-
1201 AM MST SAT DEC 8 2007

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

WINDS CONTINUED TO DIMINISH IN SPEED LATE THIS EVENING. THUS...THE
WIND ADVISORY WILL EXPIRE ON TIME AT MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:10 PM MST, 2 minutes earlier.

Area forecast discussion, Dec 6, 2:10 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST THU DEC 6 2007

.SYNOPSIS...TROUGH DEVELOPING OVER THE WEST WITH A COLDER AIR MASS
MOVING INTO SOUTHEASTERN ARIZONA LATE FRIDAY AFTERNOON AND SATURDAY.
THE MOST NOTABLE WEATHER CHANGE WILL BE COOLER TEMPERATURES WITH
SUNDAY BEING ABOUT 15 DEGREES COOLER THAN TODAY. ADDITIONALLY EXPECT
SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE FRIDAY THROUGH
THE WEEKEND. THIS UNSETTLED WEATHER WILL CONTINUE INTO EARLY NEXT
WEEK AS SEVERAL DISTURBANCES MOVE ACROSS THE SOUTHWEST.

&&

.DISCUSSION...TWO PRIMARY DISTURBANCES MOVING THROUGH SOUTHEASTERN
ARIZONA. THE FIRST ONE TOMORROW AFTERNOON THROUGH SATURDAY MORNING
AND SECOND ONE LATE SUNDAY MORNING THROUGH EARLY MONDAY. BOTH
SYSTEMS WILL HAVE SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS.
THE FIRST SYSTEM WILL COOL US DOWN FROM OUR ABOVE NORMAL
TEMPERATURES AND MAKE FRIDAY A BREEZY TO WINDY DAY. THE SECOND
SYSTEM WILL HELP MAINTAIN THE UNSETTLED WEATHER PATTERN AND DIG THE
COLDER AIR FURTHER SOUTH. BOTH OF THESE SYSTEMS HAVE MUCH LESS
MOISTURE AND ARE MUCH COLDER THAN THE STORM LAST WEEKEND.

THE MODELS HAVE HAD DIFFICULTY PINNING DOWN THE EXACT PATH OF THE
FIRST SYSTEM. CURRENTLY SURFACE PRESSURE FALLS ARE GREATEST IN
SOUTHERN ARIZONA WHICH HELPS SUPPORT A TRACK NEAR THE UTAH ARIZONA
BORDER. THE LATEST MODELS DEPICT THIS TRACK TOO SO THE CURRENT
FORECASTS ARE BASED ON THIS ASSUMPTION. THE SUNDAY SYSTEM TRACKS
MUCH FURTHER SOUTH THROUGH SOUTHERN ARIZONA AND WILL DEFINITELY
CONTINUE THIS COOL STORMY PATTERN THROUGH EARLY NEXT WEEK.

A WIND ADVISORY AND SNOW ADVISORY ARE BEING ISSUED FOR NORTHERN
GREENLEE COUNTY ABOVE 7000 FEET ON FRIDAY. WINDS WILL BE STRONG AT
MOST LOCATIONS ON FRIDAY...BUT APPEAR TO ONLY HIT ADVISORY CRITERIA
IN THE WHITES. ADDITIONALLY SINCE THE STORM TRACK IS THROUGH THE
NORTHERN PORTION OF THE STATE...ONLY EXPECT THE WHITE MOUNTAINS TO
GET ENOUGH SNOW FOR ADVISORY CRITERIA. WILL LIKELY SEE SOME WHITE ON
THE CATALINA... PINALENO AND SANTA RITA MOUNTAINS BY LATE
SATURDAY...BUT DONT EXPECT OVER 4 INCHES ACCUMULATION IN A 12 HOUR
PERIOD.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT WITH SCATTERED HIGH
LEVEL CLOUDS THICKENING THROUGH FRIDAY. SOUTHWEST SURFACE WINDS 8 TO
12 KTS EXPECTED THROUGH THE NIGHT INCREASING FROM 18 TO 22 KTS
FRIDAY AFTERNOON. RAIN SHOWERS WITH 5K FT CEILINGS AT ALL TAF SITES
BY SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON FRIDAY THROUGH MIDNIGHT FRIDAY ABOVE 7000
FEET IN GREENLEE COUNTY ZONE 19.
SNOW ADVISORY FROM 5PM FRIDAY TO 5 AM SATURDAY ABOVE 7000 FEET IN
GREENLEE COUNTY ZONE 19.

WEATHER.GOV/TUCSON

GWS
Hazardous weather outlook, Dec 6, 6:22 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
622 AM MST THU DEC 6 2007

AZZ033-071200-
TUCSON METRO/MARANA/GREEN VALLEY-
622 AM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY IN
SOUTHEAST ARIZONA

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES INTO NEVADA ON FRIDAY...THE ASSOCIATED COLD
FRONT WILL SWEEP ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT.
LIGHT TO MODERATE RAIN WILL BE ASSOCIATED WITH THIS FRONT ALONG WITH
GUSTY WINDS. THE SNOW LEVEL WILL BE LOWERING TO AROUND 7000 FEET
WITH 3 TO 5 INCHES POSSIBLE BY SATURDAY MORNING. IT WILL ALSO BE VERY
WINDY ABOVE 7000 FEET AND COMBINED WITH THE FALLING SNOW LOW
VISIBILITIES ARE A POSSIBILITY FOR MOTORIST TRAVELING ON
CATALINA HIGHWAY.

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT WEEK.
ADDITIONAL SNOW ACCUMULATIONS IS LIKELY IN THE MOUNTAINS...BUT AT
THIS TIME A TOTAL CANT BE MADE DUE TO UNCERTAINTIES IN STORM TRACKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-071200-
NORTHERN GREENLEE COUNTY-
622 AM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY OF
SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES INTO NEVADA ON FRIDAY...THE ASSOCIATED COLD
FRONT WILL SWEEP ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
PRECIPITATION WILL START OFF IN THE FORM OF RAIN FRIDAY AFTERNOON
BEFORE TURNING TO ALL SNOW FRIDAY NIGHT AS THE SNOW LEVEL LOWERS
TO AROUND 7000 FEET. 4 TO 7 INCHES OF NEW SNOW IS POSSIBLE BY
SATURDAY MORNING. IT WILL ALSO BE VERY WINDY ABOVE 7000 FEET AND
COMBINED WITH THE FALLING SNOW...LOW VISIBILITIES ARE A POSSIBILITY
FOR MOTORIST TRAVELING ON STATE HIGHWAY 191.

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT
WEEK. ADDITIONAL SNOW ACCUMULATIONS IS LIKELY...BUT AT THIS TIME A
TOTAL CANT BE MADE DUE TO UNCERTAINTIES IN STORM TRACKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-071200-
UPPER GILA RIVER VALLEY-
622 AM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM COUNTY AND SOUTHERN
GREENLEE COUNTY OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES INTO NEVADA ON FRIDAY...THE ASSOCIATED COLD
FRONT WILL SWEEP ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY MORNING.
LIGHT TO MODERATE RAIN WILL BE ASSOCIATED WITH THIS FRONT ALONG
WITH GUSTY WINDS. THE SNOW LEVEL WILL BE LOWERING TO AROUND 7000
FEET WITH 3 TO 5 INCHES POSSIBLE BY SATURDAY MORNING. IT WILL ALSO
BE VERY WINDY ABOVE 7000 FEET AND COMBINED WITH THE FALLING SNOW
LOW VISIBILITIES ARE A POSSIBILITY FOR MOTORIST TRAVELING ON
STATE ROUTE 366 UP MOUNT GRAHAM.

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT WEEK.
ADDITIONAL SNOW ACCUMULATIONS IS LIKELY IN THE MOUNTAINS...BUT AT
THIS TIME A TOTAL CANT BE MADE DUE TO UNCERTAINTIES IN STORM TRACKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-035-071200-
SANTA CRUZ COUNTY-COCHISE COUNTY-
622 AM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ AND COCHISE
COUNTIES OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES INTO NEVADA ON FRIDAY...THE ASSOCIATED COLD
FRONT WILL SWEEP ACROSS THE AREA LATE FRIDAY AFTERNOON INTO
SATURDAY MORNING. LIGHT TO MODERATE RAIN WILL BE ASSOCIATED WITH THIS
FRONT. IT WILL BE WINDY OUT AHEAD OF THE FRONT FRIDAY AFTERNOON WITH
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH.
IF THE CLOUD COVER IS LESS THAN FORECAST THE WIND COULD BE STRONGER.

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT WEEK.
SNOW ACCUMULATIONS ARE LIKELY IN THE MOUNTAINS...BUT AT THIS TIME
A TOTAL CANT BE MADE DUE TO UNCERTAINTIES IN STORM TRACKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 2:25 PM MSTSnow AdvisoryTWC52 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.